Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 7, NWS Jacksonville, FL

February 1, 2021

NWS Jacksonville, FL issued this small craft advisory at Feb 1, 2021, 2:59 PM EST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2021, 2:59 PM EST (19:59 UTC)
Expired
Feb 3, 2021, 2:00 PM EST
In force
47 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

116 
WHUS72 KJAX 011959
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
259 PM EST Mon Feb 1 2021

AMZ470-472-474-021000-
/O.CAN.KJAX.SC.Y.0005.000000T0000Z-210201T2000Z/
/O.EXT.KJAX.GL.W.0002.210201T2000Z-210203T0900Z/
/O.CAN.KJAX.SC.Y.0006.210202T2000Z-210203T0900Z/
/O.NEW.KJAX.SC.Y.0007.210203T0900Z-210203T1600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
259 PM EST Mon Feb 1 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST
WEDNESDAY...

* WHAT...Northwest winds 25 to 30 knots with frequent gusts to
40 knots. Seas up to 9 to 12 feet. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 4 AM EST Wednesday. For the 
  Small Craft Advisory, from 4 AM to 11 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-454-021000-
/O.CAN.KJAX.SC.Y.0005.000000T0000Z-210202T2000Z/
/O.NEW.KJAX.SC.Y.0007.210201T2000Z-210203T1300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
259 PM EST Mon Feb 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 knots with occasional gusts to
  35 knots. Seas 5 to 7 feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 8 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
953 
WHUS72 KJAX 020558
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
1258 AM EST Tue Feb 2 2021

AMZ470-472-474-022100-
/O.CON.KJAX.GL.W.0002.000000T0000Z-210203T0900Z/
/O.CON.KJAX.SC.Y.0007.210203T0900Z-210203T1600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
1258 AM EST Tue Feb 2 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 11 AM EST
WEDNESDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 30 kt with
  gusts up to 40 kt and seas 7 to 10 ft. For the Small Craft
  Advisory, northwest winds 20 to 25 kt with a few gale force 
  gusts up to 35 kt and seas 5 to 8 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 4 AM EST Wednesday. For the 
  Small Craft Advisory, from 4 AM to 11 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-454-022100-
/O.CON.KJAX.SC.Y.0007.000000T0000Z-210203T1300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
1258 AM EST Tue Feb 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY...

* WHAT...Northwest winds 20 to 25 kt with a few gale force gusts 
  up to 35 kt and seas 5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 8 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
976 
WHUS72 KJAX 021921
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
221 PM EST Tue Feb 2 2021

AMZ470-472-474-031000-
/O.CON.KJAX.GL.W.0002.000000T0000Z-210203T0900Z/
/O.EXT.KJAX.SC.Y.0007.210203T0900Z-210203T2000Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
221 PM EST Tue Feb 2 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM EST
WEDNESDAY...

* WHAT...Northwest winds 25 to 30 knots with gusts up to 40 knots
  with seas 7 to 10 ft tonight. Northwest winds decreasing to 15 
  to 25 knots with gusts up to 30 knots and seas 5 to 7 ft on 
  Wednesday.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 4 AM EST Wednesday. For the 
  Small Craft Advisory, from 4 AM to 3 PM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-454-031000-
/O.EXT.KJAX.SC.Y.0007.000000T0000Z-210203T1500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
221 PM EST Tue Feb 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WHAT...Northwest winds 20 to 25 knots with gusts up to 35 knots
  tonight with seas 4 to 6 feet. Northwest winds 15 to 20 knots
  with seas 3 to 5 feet Wednesday.  

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
692 
WHUS72 KJAX 030735
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
235 AM EST Wed Feb 3 2021

AMZ470-472-474-031615-
/O.CAN.KJAX.GL.W.0002.000000T0000Z-210203T0900Z/
/O.EXT.KJAX.SC.Y.0007.210203T0735Z-210203T2000Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
235 AM EST Wed Feb 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 20 to 25 knots with a few gusts to gale
  force early, decreasing to around 20 knots during the morning.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-031500-
/O.CON.KJAX.SC.Y.0007.000000T0000Z-210203T1500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
235 AM EST Wed Feb 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest winds around 20 knots.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
631 
WHUS72 KJAX 031439
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
939 AM EST Wed Feb 3 2021

AMZ450-452-454-031545-
/O.CAN.KJAX.SC.Y.0007.000000T0000Z-210203T1500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
939 AM EST Wed Feb 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ470-472-474-031900-
/O.EXT.KJAX.SC.Y.0007.000000T0000Z-210203T1900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
939 AM EST Wed Feb 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds around 20 knots.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
034 
WHUS72 KJAX 031855
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
155 PM EST Wed Feb 3 2021

AMZ470-472-474-032000-
/O.EXP.KJAX.SC.Y.0007.000000T0000Z-210203T1900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
155 PM EST Wed Feb 3 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:18 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Feb 1, 12:18 PM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1218 PM EST Mon Feb 1 2021

.AVIATION...
[Through 18Z Tuesday]

Cold-air advection strato-cu deck has settled in around 2500 ft
and most of the guidance has it breaking up way too soon in the
next 3-6 hours. The latest HRRR guidance suggests this MVFR cloud
deck will remain in place through the night and not start to break
up until the 12 time frame and for now have trended in that
direction with VFR CIGS and clouds become scattered by 15z. Gusty
West to Northwest winds will continue at 15G25 knots through the
period.

&&

.PREV DISCUSSION [818 AM EST]...

.NEAR TERM [Through Tonight]...

Line of showers and storms will have moved offshore early this
morning with the remaining fragments of showers clearing out over
the course of the day today. Blustery winds will develop from out
of the northwest following the fropa. High temperatures for the
day are expected to reach into the lower to mid 50s for southeast
Georgia and in the mid 50s and lower 60s for northeast Florida.
Overnight low temperatures will drop into the lower 30s, however
frost developments are not expected due to the high wind speeds.

.SHORT TERM [Tuesday Through Wednesday]...

Cold temperatures, clear skies, and dry weather will be in place
for midweek as a cold air mass associated with high pressure
settles in over the southeastern US. Breezy northwesterly winds
will become more mild Tuesday evening, with a potential for
overnight and early morning freezing conditions as temperatures
drop to about 32 degrees. High temperatures for midweek will be in
the 50s and lower 60s.

.LONG TERM [Thursday Through Monday]...

Temperatures will become warmer for the end of the week as high
pressure moves off to the east over the Atlantic and the
prevailing flow shifts about to become more out of the southwest.
A frontal boundary is expected to approach the region either
before or during the weekend, with forecast models showing a good
deal of discrepancies as to the exact timing and placing of the
frontal boundary.

.MARINE...

The cold front will move out into the Atlantic today, leaving the
region between low pressure to the northeast and high pressure
building in from the northwest. The high will continue to build
from the west tonight through Tuesday, then overhead for
Wednesday. Small Craft Advisory conditions will continue through
Tuesday night. Gale force gusts are forecasted for offshore
waters beginning this afternoon and continuing into Tuesday.

Rip Currents: Moderate risk through Tuesday.

.FIRE WEATHER...

Cold and dry pattern expected for today and Tuesday building in
behind the passage of the cold front. Strong northwest winds
today and Tuesday will produce high dispersions.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  33  50  29  54  31 /   0   0   0   0   0
SSI  36  50  32  53  36 /   0   0   0   0   0
JAX  35  52  31  57  34 /   0   0   0   0   0
SGJ  37  52  33  56  37 /   0   0   0   0   0
GNV  34  52  30  58  31 /   0   0   0   0   0
OCF  35  54  31  59  31 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 3 PM EST this afternoon for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

     Small Craft Advisory from 3 PM Tuesday to 4 AM EST Wednesday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Gale Warning until 3 PM EST Tuesday for Waters from Altamaha
     Sound GA to Fernandina Beach FL from 20 to 60 NM-Waters
     from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
     Waters from St. Augustine to Flagler Beach FL from 20 to 60
     NM.

     Small Craft Advisory until 3 PM EST Tuesday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 9:32 PM ESTSpecial Weather StatementJAXHamilton, Suwannee43 min
Jan 31, 10:06 PM ESTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee54 min
Jan 31, 10:31 PM ESTSpecial Weather StatementJAXBaker, Columbia, Union44 min
Jan 31, 11:09 PM ESTSpecial Weather StatementJAXBradford, Clay, Duval, Nassau, Union51 min
Jan 31, 11:12 PM ESTSpecial Marine WarningJAX93 min
Jan 31, 11:30 PM ESTSevere Thunderstorm WarningJAXDuval, Nassau45 min
Jan 31, 11:53 PM ESTSpecial Weather StatementJAXClay52 min
Feb 1, 12:14 AM ESTSpecial Marine WarningJAX91 min
Feb 1, 1:29 AM ESTGale WarningJAX49 hr
Feb 1, 2:32 PM ESTWind Chill AdvisoryJAXAlachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more18 hr
Jan 31, 7:02 PM ESTSpecial Weather StatementJAXBacon, Wayne43 min
Jan 31, 7:13 PM ESTSpecial Weather StatementJAXWare47 min
Jan 31, 7:47 PM ESTSpecial Weather StatementJAXBrantley, Clinch, Pierce, Ware, Wayne43 min
Jan 31, 8:34 PM ESTSpecial Weather StatementJAXBrantley, Clinch, Glynn, Ware41 min
Jan 31, 9:12 PM ESTSpecial Weather StatementJAXGlynn48 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.